Genital shrinkage, swollen foreskin and numbness, erectile dysfunction - documenting my journey

#1

I took Finasteride for 2 months. It has been about 2 months since. I am here to share my experience.

While on Finasteride, the tissue of my genitals became very soft and they shrunk. The foreskin became thick and numb (the veins became hard and swollen). My erections slowly got worse until my penis was dead and numb.

After quitting, I concluded my genitals suffered from androgen deprivation while on Finasteride, leading to fibrosis, numbness, and shrinkage. Mainly because my symptoms were clearly hormone related (including the swollen foreskin - it’s nothing like when you masturbate too much) and because I noticed that improving bloodflow (Cialis, masturbating, ordered a penis pump) improves my symptoms slowly over time (when I stop it gets worse again). Plus my erection mechanism works, but my penis is broken (feels full at 50%) and hurts. Cialis does not improve my erections.

CURRENT STATUS

My foreskin is a lot less rubbery and the feeling has improved a lot. I can feel my fingernails against it, which feels like a limb that fell asleep and is slowly returning.Unfortunately, it’s still cold in its limp state.

My testicles improved a little (less tiny and less soft, still small), but unfortunately they don’t seem to produce enough testosterone (way below normal).

My penis does not feel full at 50% anymore, but the erection still stops there most of the time and is quite weak/soft. Limp it’s very small.

my thoughts

Looks like I will continue to force bloodflow and get my hormones checked in full. I may have the low testosterone/high estrogen situation that is described in the FAQ.

I am afraid that the penile fibrosis is so severe that it will never recover fully.

3 Likes
#2

If you are using minoxidil, please look into people experiencing similar symptoms. I had the numb penis issue and shrinkage etc. from that and only got better when I stopped.

#3

Hmm well the numbness has greatly improved, even though I am still on Minoxidil. Did you masturbate while waiting for the recovery?

I do use more Minoxidil than intended (2x2ml instead of 2x1ml), so I’ll cut that down immediately.

#4

Don’t cut it down. Stop it completely.

3 Likes
#5

Update: There are no signs of fibrosis. I had an ultrasound done with one of the most modern machines that shows all the details. It was done 40 hours after taking the last cialis 2.5mg (in limp state) and showed normal blood flow in the cavernous bodies. In one of them it was extremely good even.

I noticed that not only the veins on my penis, but also the veins on my hands and feet are much bigger than they used to be. So I googled it and quickly found some other person reporting the same: https://rxisk.org/post-finasteride-syndrome-pfs/

It makes my hands/feet and most importantly my dick look much older. A veiny dick can look hot but in my case it looks like a grandpa’s dick because the veins are there in the limp state and very prominent) Super annoying and probably a clue that I have, or at least had too much estrogen. At least to my knowledge, estrogen weakens the veins. I’ll definitely have my estrogen level checked.

I’ll think about stopping Minoxidil, but I’ve been recovering while still on it (probably applying huge amounts due to laziness), so it’s not my first priority.

#6

I didn’t masturbate for a few days and my foreskin and balls felt kinda bad (cold/limp/small), despite being on cialis (still much better than without cialis). My foreskin became more swollen/veiny/numb and the tip changed color (bright pink), as if there was some sort of blood flow problem.

So I forced myself to masturbate, which felt terrible initially - like my dick had fallen asleep and had to stretch with some aching pain. Now, hours later, my dick still feels much better than before masturbating. My foreskin is barely swollen.

This happened before when I took breaks and it’s starting to freak me out. Seriously, what the hell is going on? Does masturbation increase testosterone and decrease estrogen?

Is there anyone else in this forum who experiences improvement after masturbation and decline after abstinence?

#7

Bro. I had similar issues to you which all resolved two weeks after stopping minoxodil. What are your priorities man, possible maintenance for a year or two on minox or possibly fixing your penis. Makes no sense to me. Your penis will affect your life, happiness, and relationships way more then your hair.

You mention some sort of blood flow problem. MINOXIDIL IS A BLOOD PRESSURE MEDICATION. The drug goes systemic and does not just magically only increase blood flow to your hair follicles without other things balancing out.

#8

*all mostly resolved to the point where I don’t have shrinkage and can have a normal sex life

#9

Thanks for your response. I said in one of the recent comments that it’s not a blood flow issue, according to the doctor, and not fibrosis.

I saw a new specialist and he immediately diagnosed what it says in the FAQ here, despite having never heard of PFS.

Increased Testosterone from finasteride (blocks T conversion to DHT) leads to lower T production, which leads to testicular atrophy, which leads to penile shrinkage and numbness. Now I have hypogonadal (below normal) T levels.

The swollen foreskin and veins on my dick (and arms/legs like I noticed later) are presumably due to increased Estrogen (due to increased T).

That also explains why it got worse AFTER quitting - even less T because it gets converted to DHT.

Now I can take Clomid, which tells my testicles to produce more T again, but we don’t know my T levels from before Finasteride and my symptoms have been getting better slowly, so the doc wants to wait a little longer.

Once again, I have been observing that frequent masturbation improves my symptoms, whereas not doing anything makes them worse.

#10

Man,

Doctors also said my issue wasn’t blood flow, but doctors are very in the dark here. They don’t know what it is and are guessing. Go to three doctors and they will all say different things. Your analysis makes sense, but many men get way worse when they take clomid, and you are just messing with hormones again. Your body does not like that and there will be a rebound affect.

If you are slowly getting better, the safest option that guarantees you won’t make things worse and things will trend in the right direction, is drop Minox, hit the gym to raise testosterone and eat healthy. Give this time, do not start taking clomid, your body is not a chemical lab.

Good luck man but I am worried for you. Nobody on this board would advise what you are doing.

#11

Yes the dots you connect make sense, but it is purely a hypothesis you are making that many men have made on this board, with no results. Many men on this board when they quit fin got worse, but there are thousands of reasons that seem to make sense. Your reasoning makes sense but it has not cured the men on this board. Taking clomid, or testosterone has mostly made men here way way worse, because the issue is more complicated then just hormone levels. Genetic expression, downregulating/upregulating androgen receptors, things that can’t just be read and diagnosed from a blood test. Endocrinologists have made men on this board way worse by just trying to balance hormone levels with drugs. If you want to balance your hormone levels, do it with lifestyle changes, introducing more drugs in your system is dangerous. Good luck

#12

Update: Nothing really changed. If I masturbate, it gets better, if I stop, it gets worse.

Saw yet another doctor who, after the initial “that’s impossible”, told me to take a lot more cialis (10mg/day) and that something needs to be done about my low testosterone. So now I’m waiting for the result. Hopefully it’s a little better than last time.

I don’t mind a slow recovery, but that it gets worse if I don’t masturbate freaks me out.

@Trinov it’s not a hypothesis. My balls shrank and my genitals clearly had some sort of hormone deprivation or whatever.

And stop talking about the Minoxidil already. I took it way before I started Finasteride and I have been recovering despite continuing to apply it. Seriously, I appreciate the concern and advice, but you need to accept that I have no side effects from Minoxidil and that my T is way below normal and something needs to be done about it.

#13

Bro the symptoms you describe are very similar to mine and minox was no issue until I took finasteride. I am fully healed after stopping Minox. Minox affects DHT. Good luck man. Idk why you fuck around with sexual side effects but it’s your choice.